MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3ENDIUU-RMF
Medical Device Problem Codes Improper Flow or Infusion (2954); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this 980 ventilator generated a power on self test (post) diagnostic code.The ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Issue identified during product analysis.H3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that this 980 ventilator generated a power on self test (post) diagnostic code.The device was available for evaluation.Service personnel (sp) inspected the unit and confirmed the reported issue.After reseating the exhalation valve cable from the backplane and then the inspiratory flow module (ifm) and all harness cables in the ifm, post consistently passed.While sp was testing the ventilator on a test lung, a "background diagnostic code" was generated and sp also noted the "bd alarm not working" when alternating current (ac) power and batteries were removed.Sp replaced the pneumatic interface (pi) printed circuit board assembly (pcba) for the background diagnostic code and bd power controller pcba for the alarm issue.The unit passed all the required calibrations and tests as per manufacturer specifications at the time of service.One bd power controller pcba was returned for analysis.The returned component was visually inspected and functionally tested with no malfunction or product deficiency observed.One pi pcba was returned for analysis.A visual inspection of the returned part was conducted and no anomalies were observed.The pi pcba was attached to the failure investigation test ventilator for analysis.During calibration, the unit failed, saying "unable to build pressure in pressure sensor".The r8 resistor was open-circuited on one pin.The pi pcba was found to be faulty.If a failure of r8 resistor occurs while in use on a patient, the ventilator response would be to enter into backup ventilation (buv).The investigation found adjustment with the connections addressed the post issue but could not determine the cause.However, the cause for the "background diagnostic code" was isolated to a faulty r8 resistor on the pi pcba.Although the bd power controller pcba was replaced in the field for the "bd alarm not working" problem, the returned component was tested satisfactorily.With the information available, a likely cause could not be determined.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21763341
Report Number8020893-2025-00079
Device Sequence Number8455864
Product Code CBK
UDI-Device Identifier10884521592926
UDI-Public10884521592926
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3ENDIUU-RMF
Device Catalogue Number980X3ENDIUU-RMF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Initial Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown